MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550400-18
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Angina (1710); Thrombosis (2100)
Date of Event 01/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The stent remains in the patient.A review of the lot history record identified no manufacturing nonconformities that would have contributed to this event.A review of the complaint history did not indicate a lot-specific quality issue.The reported patient effects of angina and thrombosis are listed in the xience sierra everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.The investigation was unable to determine a conclusive cause for the reported stent break; however, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2019 the 4.0x18 mm xience sierra stent was implanted in the mildly tortuous left circumflex coronary artery without incident.The stent was well apposed and intact, but optical coherence tomography was not performed.The patient was discharged from the hospital and was compliant with the dual anti-platelet therapy.On (b)(6) 2020 the patient had chest pain and was re-admitted to the hospital.Angiogram found in-stent thrombus in the 4.0x18 xience sierra.The physician reported that the thrombus was likely caused by the xience sierra stent having a stent fracture, but a fracture was not visualized.There was also a hematoma in the vessel.The patient did not have a myocardial infarction.A second 4.0x18 mm xience sierra was implanted inside the first sierra.The patient was discharged from the hospital.No additional information was provided.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9624269
Report Number2024168-2020-00871
Device Sequence Number16289997
Product Code NIQ
UDI-Device Identifier08717648227509
UDI-Public08717648227509
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2020
Device Model Number1550400-18
Device Catalogue Number1550400-18
Device Lot Number9062141
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2020
Initial Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age38 YR
Patient Weight95